One woman is suffering the effects of taking the wrong dose of medicine. As a result of a high dose of the drug lamotrigine, she developed Stevens Johnson syndrome and suffered severe skin problems as a result. The woman is currently in litigation for the medication error, and individuals in Rhode Island who have been diagnosed with Stevens Johnson may be able to learn something from the woman's case.
Initially, the woman's physician ordered the incorrect dosage of the medicine. Her lawsuit alleges that the pharmacist should have caught the error but did not, and she was given a 100mg dose of the drug. After two weeks of taking the pill, she developed the signs of Stevens Johnson syndrome.
The condition caused her skin to burn and blister from the inside out, and she required lengthy hospital treatment. The woman's vision was also affected, and she continues to lose her sight as a result of the damage from the syndrome. It is also possible the symptoms could return, which is something the woman fears. She believes that a more careful handling of her prescription could have prevented the harm.
Unfortunately, a medication error such as this one is not uncommon. Researchers have found medication errors to be on the rise in recent years, with over 90,000 reported in 2015. Individuals in Rhode Island who have been harmed by this type of medical malpractice have the right to seek compensation for their damages. Many affected individuals choose to hire a medical malpractice attorney for guidance and an evaluation of the case.
Source: wgrz.com, "Woman's skin 'melts off' after medication error", Andy Pierrotti, Julie Wolfe, Dec. 27, 2017